Alert archive / Nebraska / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 9, 2013, 8:39 PM CDT for Custer County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2013, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 9, 2013, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:55 PM CDT | FLASH FLOOD | Broken Bow, NE | LAW ENFORCEMENT RECOMMEND NOT DRIVING IN TOWN. WATER OVER THE BUMPER OF LAW ENFORCEMENT VEHICLE DOWNTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WGUS53 KLBF 100139 FFWLBF NEC041-100430- /O.NEW.KLBF.FF.W.0008.130810T0139Z-130810T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CDT FRI AUG 9 2013 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 1130 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OVER AN INCH HAS FALLEN IN LESS THAN 30 MINUTES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BROKEN BOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. && LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961 $$ ROBERG
2 follow-up statements
869 WGUS73 KLBF 100218 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 918 PM CDT FRI AUG 9 2013 NEC041-100430- /O.CON.KLBF.FF.W.0008.000000T0000Z-130810T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER NE- 918 PM CDT FRI AUG 9 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CUSTER COUNTY UNTIL 1130 PM CDT... AT 915 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN PORTIONS OF BROKEN BOW. ALTHOUGH THE THREAT FOR HEAVY RAINFALL HAS ENDED...STREET FLOODING WILL CONTINUE TO OCCUR IN SOME LOCATIONS OF BROKEN BOW. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BROKEN BOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961 $$ ROBERG
605 WGUS73 KLBF 100423 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT FRI AUG 9 2013 NEC041-100437- /O.EXP.KLBF.FF.W.0008.000000T0000Z-130810T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER NE- 1123 PM CDT FRI AUG 9 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CUSTER COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. THE FLOOD THREAT HAS ENDED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4140 9957 4137 9965 4141 9969 4143 9961 $$ ROBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:12 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 6:12 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 PM CDT FRI AUG 9 2013 .SYNOPSIS... ISSUED AT 335 PM CDT FRI AUG 9 2013 ANOMALOUS UPPER LOW OVER ONTARIO CONTINUES TO MOVE EASTWARD LIFTING OUT OF THE MAIN TROUGH AS THE NEXT PV ANOMALY MOVES INTO NORTHERN MANITOBA. MEANWHILE UPPER LOW OFF THE NORTHERN CA COAST IS LIFTING NORTHWARD VERY SLOWLY. IN BETWEEN THESE SYSTEMS...NEGATIVELY TILTED UPPER RIDGE IS LOCATED FROM THE SOUTHERN ROCKIES INTO THE PACIFIC NORTHWST. IN ADDITION...CONVECTIVELY ENHANCED UPPER LOW SEEN IN WATER VAPOR IMAGERY MOVING NORTHEASTWARD OUT OF EASTERN KS. THIS IS THE REMNANTS OF A WEAK PV ANOMALY THAT EVOLVED INTO AN MCS OVER THE SOUTHERN PLAINS YESTERDAY. THE WEAK ANOMALY WAS ORIGINALLY EMBEDDED WITHIN THE SUBTROPICAL JET THAT IS UNDERCUTTING THE UPPER RIDGE. ANOTHER WEAK FEATURE IS SEEN IN WATER VAPOR MOVING INTO THE FOUR CORNERS REGION AT MIDDAY...AND IS ASSOCIATED WITH A FEW LIGHTNING STRIKES. CLOSER TO HOME...CONVECTIVE CLUSTERS DEVELOPING ALONG SFC BOUNDARIES WHERE SUBTLE UPPER FEATURES HAVE ENHANCED LOW LEVEL CONVERGENCE...THOUGH IN A WEAKLY SHEARED ENVIRONMENT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 335 PM CDT FRI AUG 9 2013 A WEAK WIND SHIFT BOUNDARY ACROSS FAR NORTHWEST NEBRASKA WILL BE THE FOCUS FOR SCATTERED T-STORMS THIS EVENING. OTHER STORMS MAY FORM IN AN UNSTABLE BUT WEAKLY SHEARED ENVIRONMENT ACROSS THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. MOST AREAS WILL REMAIN DRY AS ACTIVITY WILL BE ISOLATED...BUT ACROSS NORTHWEST NEBRASKA INTO THE WESTERN SANDHILLS...ACTIVITY MAY BECOME A BIT MORE CONCENTRATED DUE TO DEEP MOISTURE CONVERGENCE AND THE AFOREMENTIONED BOUNDARY IN THAT AREA. SHEAR IS JUST A BIT STRONGER THAN YESTERDAY...BUT AS MENTIONED STILL WEAK AND SEVERE STORMS ARE UNLIKELY. A STRONG STORM OR TWO CANNOT BE RULED OUT HOWEVER. ACTIVITY SHOULD WANE BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. ANOTHER COMPLEX OF STORMS IS EXPECTED TO FORM THIS EVENING ACROSS NORTHEAST WYOMING AND THEN TRACK EAST. THIS ACTIVITY SHOULD MAINLY AFFECT SOUTH DAKOTA...BUT WILL KEEP A SLIGHT CHANCE ACROSS NORTHERN NEBRASKA AFTER MIDNIGHT...AS THIS AREA COULD BE BRUSHED BY THE SOUTHERN END OF THE ACTIVITY. A WEAK COLD FRONT WILL SETTLE SOUTH INTO NORTHWEST NEBRASKA SATURDAY AFTERNOON...AND BE THE FOCUS ONCE AGAIN FOR SCATTERED T-STORM ACTIVITY. SHEAR IS FORECASTED TO BE JUST A TAD STRONGER YET SATURDAY...AND INSTABILITY DECENT...SO AGAIN A FEW STRONG STORMS ARE POSSIBLE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 335 PM CDT FRI AUG 9 2013 SATURDAY NIGHT...THUNDERSTORM CLUSTER/MCS EXPECTED TO BE ONGOING SATURDAY EVENING ACROSS CENTRAL OR POSSIBLY SOUTHERN SD AHEAD OF SOUTHWARD ADVANCING COLD FRONT. ADDITIOINAL CONVECTIVE DEVELOPMENT WILL BE POSSIBLE AS SUBTLE PV ANOMALIES MOVE NORTHEASTWARD ALONG SUBTROPICAL JET AS IT LIFTS NORTHWARD INTO THE CENTRAL ROCKIES. BECAUSE UPPER FORCING IS WEAK...CONFIDENCE ON INITIATIOIN PLACEMENT IS LOW...BUT WILL LIKELY BE ALONG OR NORTH OF SOUTHWARD SINKING SFC FRONT IN NORTH CENTRAL NEBRASKA...AND ALSO IN AN AREA OF BETTER MID LEVEL INSTABILITY OVER THE PANHANDLE SATURDAY NIGHT. THAT AREA OF ELEVATED INSTABILITY MOVES INTO SOUTHWEST NEBRASKA AS WELL THROUGH THE EENING...HOWEVER AS LLJ BECOMES DEVELOPED BEST CONVERGENCE ASSOCIATED WITH IT BECOMES FOCUSED ACROSS NORTHEAST NEBRASKA. HENCE BEST CHANCES FOR PRECIP AT THIS POINT APPEARS TO BE IN THE ERN PANHANDLE AND NORTH CENTRAL ZONES. SUNDAY AND MONDAY...PREVIOUSLY MENTIONED FRONT CONTINUES TO SLIDE SOUTHWARD INTO NEBRASKA ON SUNDAY...THOUGH MODELS DIFFER SOME ON EVENTUAL PLACEMENT BY SUNDAY EVENING. AIRMASS ALONG AND NORTH OF THE STALLING FRONTAL BOUNDARY BECOMES VERY CONDUCIVE TO CONVECTIVE MAINTENANCE AS LOW LEVEL MOISTURE POOLS AND MID LEVEL LAPSE RATES STEEPEN BY SUNDAY EVENING. AHEAD OF THE FRONT...PROVIDING LOW LEVEL MOISTURE DOES NOT RESULT IN STRATUS/FOG LINGERING FOR TOO LONG INTO THE AFTERNOON...INSOLATION SHOULD BE SUFFICIENT TO FULLY DESTABILIZE THE ATMOSPHERE SUCH THAT LOW LEVEL FORCING WOULD PRODUCE SCT THUNDERSTORMS ALONG THE FRONT AND FAVORED UPSLOPE REGIONS OF THE PANHANDLE AND SOUTHWEST NEBRASKA. HOWEVER...CONFIDENCE IS NOT HIGH IN THIS SCENARIO BECAUSE SIMILAR SCENRIOS HAVE DEVELOPED THIS SUMMER WHERE THE FRONT PUSHES THROUGH PRIOR TO WHEN BEST UPPER FORCING CAN INTERACT WITH IT. FOR NOW WILL GO WITH THE IDEA THAT WITH BETTER SHEAR ACRSS THE AREA MORE WIDESPREAD DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY...ESPECIALLY IN THE EVENING AND OVERNIGHT. FRONT SHOULD CONTINUE TO SHIFT SOUTH OF NEBRASKA BY MONDAY MORNING. NEXT PUSH OF COOLER AIR ASSOCIATED WITH SIGNIFICANT UPPER PV ANOMALY MOVING INTO THE GREAT LAKES AND RIDGE BUILDING ACROSS THE HIGH PLAINS WILL ALLOW PRESSURES TO LOWER ACROSS THE ROCKIES AND WINDS TOBECOMES SOUTHEAST ACROSS THE AREA. THIS SHOULD DEVELOP A DECENT THETA-E RIDGE ACROSS THE HIGH PLAINS INTO THE PANHANDLE. WILL AGAIN DESIGN PRECIP FCSTS TO FIT THIS FAVORED AREA OF DEVELOPMENT. TUESDAY AND BEYOND...SFC HIGH DRIFTING ACROSS THE MIDWEST/GREAT LAKES REGION WILL ALLOW GOOD RETURN FLOW ACROSS THE HIGH PLAINS AND SUBSEQUENT HIGH THETA-E IN THE LOWER LEVELS. TUES WILL LIKELY BE A CLOUDY DAY WHICH CAN BE TYPICAL OF THIS REGIME. FORCING FOR THUNDERSTORM DEVELOPMENT REMAINS DIFFICULT TO DEFINE AT THIS POINT...THOUGH ANY ORGANIZED DEVELOPMENT SHOULD BE NEAR HIGHER TERRAIN AND FRONTAL POSITIONS...WITH EVENTUAL MOVEMENT INTO THE HIGHER THETA-E AXIS. STILL APPEARS TO BE WEAK PV ANOMALIES ASSOCIATED WITH NORTHWARD LIFTING SUBTROPICAL JET TO ENHANCE LOW LVEL FORCING POTENTIAL. THIS MAKES FCST OF FRONTAL POSITION CRUCIAL IN DETERMINING THUNDERSTORM INITIATION...SO DUE TO LOW CONFIDENCE IN POSITION...BUT GOOD THREAT POTENTIAL HAVE INCLUDED PRECIP CHCS FOR THE ENTIRE AREA FOR TUES INTO WED. FLOW BECOMES MORE AMPLIFIED THROUGH THE REMAINDER OF THE WEEK AS THE RIDGE BUILDS FURTHER WEST. NORTHERN FLOW BECOMES MORE NORTHWESTERLY ACROSS CANADA AS THE POLAR LOW BEGINS TO EXPAND WESTWARD. THE END RESULT FOR WESTERN AND NORTH CENTRAL NEBRASKA WILL BE LESSENING PRECIP CHANCES...THOUGH FAVORED AREAS CLOSER TO THE HIGHER TERRAIN WILL STAND THE BEST CHANCES. TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY BELOW AVERAGE FOR THIS TIME OF YEAR...WARMING SLIGHTLY TOWARD THE END OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 611 PM CDT FRI AUG 9 2013 A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. OTHERWISE VFR CONDITIONS ARE EXPECTED...HOWEVER...SOME PATCHY GROUND FOG POSSIBLE LATE TONIGHT INTO SATURDAY MORNING. SURFACE WINDS WILL MOSTLY BE SOUTHEAST AT 5 TO 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JWS SHORT TERM...TAYLOR LONG TERM...JWS AVIATION...ROBERG
Hazardous weather outlook, Aug 9, 6:23 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 PM CDT FRI AUG 9 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-102330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 623 PM CDT FRI AUG 9 2013 /523 PM MDT FRI AUG 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...MAINLY NEAR AND NORTH OF HIGHWAY 2. A STRONG STORM OR TWO IS POSSIBLE CONTAINING HAIL UP TO PENNY SIZE AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH THURSDAY...WITH A THREAT FOR THUNDERSTORMS EACH DAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Special weather statement, Aug 9, 3:16 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT FRI AUG 9 2013 NEZ005-094-092100- EASTERN CHERRY NE-WESTERN CHERRY NE- 316 PM CDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 400 PM CDT/300 PM MDT/... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 19 MILES SOUTHWEST OF VALENTINE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 111 AND 127. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Aug 9, 5:44 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT FRI AUG 9 2013 NEZ094-092330- WESTERN CHERRY NE- 444 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES WEST OF MERRITT RESERVOIR DAM...OR 37 MILES NORTH OF MULLEN...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
Special weather statement, Aug 9, 6:43 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT FRI AUG 9 2013 NEZ026-038-100030- BLAINE NE-CUSTER NE- 643 PM CDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 730 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILBURN...OR 13 MILES SOUTH OF BREWSTER... MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANSELMO... GATES... VICTORIA SPRINGS STATE RECREATION AREA... WALWORTH... LILLIAN... ROUND VALLEY... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 253 AND 268. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Special weather statement, Aug 9, 7:30 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT FRI AUG 9 2013 NEZ038-100115- CUSTER NE- 730 PM CDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 815 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VICTORIA SPRINGS STATE RECREATION AREA...OR 11 MILES NORTH OF BROKEN BOW...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MERNA AROUND 735 PM CDT. BROKEN BOW AROUND 800 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Special weather statement, Aug 9, 7:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 PM CDT FRI AUG 9 2013 NEZ024-025-094-100130- HOOKER NE-THOMAS NE-WESTERN CHERRY NE- 646 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 730 PM MDT/830 PM CDT/... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MULLEN AROUND 655 PM MDT. KELSO AROUND 705 PM MDT. SENECA AROUND 815 PM CDT. NORWAY AROUND 830 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Local storm report, Aug 9, 8:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BROKEN BOW 41.41N 99.64W
08/09/2013 M1.00 INCH CUSTER NE TRAINED SPOTTER
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
Nearby
Flash Flood Warnings in Nebraska, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.